Seretide

Hi I'm new on here. Had asthma throughout my childhood and grew up on amoxicillin. Thought I'd grown out of it as I was asthma free in my 20's but it came back with a vengence in my 30's. I've been hospitalised in the past and end up in a&e at least once or twice a year needing a nebuliser.

Up until last week I didn't take my asthma seriously. I actually told myself that I wasn't asthmatic because it only affected me when I caught a cold and it would go straight to my chest. Other than that I don't rely on an inhaler on a daily basis apart from odd times when I get stressed and suddenly find I can't breathe.

But it has finally dawned on me that I can't live in denial anymore. A&e dr and asthma nurse made me realise that 'normal' people have colds, get over them after a week and carry on with their lives. They don't end up with a chest infection being rushed off to a&e in an ambulance and need steroids, antibiotics, nebulisers and inhalers.

Apparently if I take seretide every day it will help to stop my asthma spiralling out of control. I was actually prescribed seretide about 2 years ago but didn't use it.

Now I'm using it twice a day 500 am & pm.

I hate to admit it but I can actually breathe so much better. I hate having to rely on meds. I hate knowing that I have an illness which will be with me forever. I know I sound like a kid throwing its toys out of the pram but it makes me angry and sad.

Since using seretide I've had a sore throat and occasionally my gums hurt. Anyone else experienced this?

15 Replies

oldestnewest
  • I used Seretide for many years up until this year :3

    You've probably already tried it but...if you rinse & gargle after using it, it should help.

    Hope it works for you! :)

  • Not sure if you already are using one....but using a spacer device every time when taking seretide helps cut down on sore mouth issues.

  • Seretide can cause oral thrush, and I've had problems in the past with Seretide 500. What works for me is using my inhaler before I brush my teeth morning and evening, so your thoroughly rinsing out your mouth and the particles that can cause a sore throat and inflamed gums/mouth. If you don't use one already, get a mouthwash for use after brushing.

    Don't feel bad, I hate being beholden to medication too. It's hard to come to terms with, but it helps to think that as your asthma improves, you'll be able to take lower doses. It's the only thing that helps me!

  • Hi, hope you go on ok with all the good advise.Remember your spacer needs rinsing regular also and left to drain dry xxx

  • Thanks for advice :)

    I use a spacer (aerochamber plus) and do brush my teeth straight after. I'll try using a mouthwash too and see if that helps.

    I'm starting to wonder whether I have picked up another virus which has given me a sore throat!

  • Hello Angel 65,

    I occasionally get oral thrush from my Symbicort inhaler and I use daktarin sugar free oral gel, bought over the counter in pharmacies. I feel almost instant relief with it and you can put it on over night and let it work.

    Jac

  • Hello & welcome,

    There are people here with all levels of asthma from mild through to very severe (often known as brittle). You will generally be always able to find someone who has had similar experiences and be able to answer questions. Have a look at the info available under 'all about asthma' along the top in particular medicines & treatments. You can order leaflets under publications there too.

    It is frustrating at times relying on medication but it does help when used regularly. Do you use Seretide 500 accuhaler as didn't think there was a standard 500 inhaler which could be used with spacer? or 250 inhaler twice? As others have already said, a sore throat can happen with oral thrush.

  • bless you Angel - welcome.

    i've just joined the masses that are prescribed Seretide so all this advice is extremely useful for me today!

    the GP has changed me over from Pulmicort to Seretide as maxed out Pulmi wasnt helping my excerbation espiode. he even called my asthma ""brittle"" - which i would not have understood two weeks ago before i joined this website and forum. i hope i get some improvement.

    Good luck to you Angel and well done for recognising that denial will not make this condition go away. this website, action group and forum are very understanding and welcoming and you will learn lots by being here amougst fellow sufferers. you will grow to understand it better and once under control maybe both of us wont have to take so many meds all the time.

    take care ><>

  • Hi Angel!

    I used to get a sore throat on the beginning but this did eventually did get better and eventually stop so stick with it!!! :-)

    X

  • Thanks everyone. I am already feeling much better. Used corsodyl mouthwash (makes tea taste funny though!!) and the daktarin sugar free gel (yum).

    No more sore throat!

    Hopefully I'll just get used to the seretide and the thrush won't keep coming back.

    But best of all I can breathe. I am sleeping better and have more energy in the day. Didn't even realise that I wasn't breathing properly before.

  • I'm glad you have it sorted! I love the taste of daktarin gel too lol. And I am glad your asthma is calming down as well.

    Jac

  • Seretide

    I am so glad to have read this today...

    I got a cold 2 and a half weeks ago and as I hadn't been put on anything for my asthma (long story!) I ended up degenerating into have a chest infection and suspected fluid on my left lung.

    Could hardly breathe at all and had no energy, even getting dressed seemed like an ordeal.

    Ended up back at the doctor last Fri and she put me on 5 days of Prednsiolone (8 5mg tablets per day). I feel horrible on those tablets. After day 5, I cut down to 4 tablets. She also put me on 2 puffs of Seretide am and pm.

    I'm waiting for a hospital appointment for lung tests etc (have waited for a month as of yet, still no appointment) and I feel hopeless because my whole upper body feels tight and stiff - especially my back and arms. I seem to be in a Catch 22 where I choose between breathing okay or aching all over.

    I'm sorry for the rant but I don't know what to do, I feel so fed up.

    I also get whiteness/thrush at the back of my throat and on my tongue with steroids of any kind.

    Has any one suffered extreme muscular pain/cramps on steroidal inhalers? Are there any alternatives to steroidal inhalers?

  • Angel65, so glad you got things sorted and are breathing better!

    Sorry to hijack temporarily but just to reply:

    BohoBelle - that sounds rubbish! Have you been given the Choose & Book form and tried to book your appt? If you've heard nothing you need to go back to your GP and ask them for the form. If the GP says they've arranged it you might need to get in touch with the department directly - in my experience they are often a bit rubbish at admin! If they say they'll ring back they often won't so don't worry about getting in touch after a few days to follow up, if they haven't replied.

    Re steroid alternatives: yes they do exist, from before steroids came in, but these days they tend to go for the steroids first - they're meant to be more effective and are for most people but not always. I can't remember if I mentioned this but I'm not on steroids as none of them, and none of the LABAs, have worked for me! What has worked (only a little) is montelukast and Intal, plus Atrovent as a reliever (alongside Ventolin); there's also Tiotropium which is a preventer (I think) related to Atrovent (oddly, didn't work for me but it's a possibility).

    They might not work for you but it's worth asking about the options: I'd go back to your GP again (I know you must be sick of going back and forth!) and ask them if a non-steroid could be an option.

    Feel free to PM me - I've had different problems with steroids but have still tried a lot of things and been back and forth with referrals etc.

  • bohobelle - i get horrible cramps but not sure what causes it , im on seretide, salbutamol and motelukast, never ever had them before, but also been told i have anaemia so not sure if its that x

  • Hi

    I am new to the discussion on Asthma Uk but I thought I would just add my feelings towards these posts. Actually I am starting to worry that I am a bit abnormal. I am 33 and have had asthma since i was very young. Daily I take prednisolone 10mg, Seretide 500 2 puffs twice a day, Bricanyl 2 puffs 4 times a day, tiotropium 1 capsule a day, montelukast 1 daily, Ventolin spacer or nebs as required. In the 33 years I have been taking medication I have never had any side effects.

    I think if i did i would have to discuss with my doctor whether my asthma was better on the drug and whether the side effect was worth it or not. There is no point being on a drug that makes you constatntly sick because your lifestyle is going to be affected but if its just that you get a sore throat is that liveable when it means you can carry on with your life. I hope this does not sound like I am preaching. (Apparently I can do that). I hope you get some relief from the side effects.

You may also like...